Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 23, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Mar 23, 2007, 3:16 PM CDT for Sherman County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2007, 3:16 PM CDT (20:16 UTC)
- Expired
- Mar 23, 2007, 4:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Sherman County, TX
The radar
The Amarillo radar (KAMA), 117 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 831 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 1:16 PM CDT, 2 hours earlier.
Area forecast discussion, Mar 23, 1:16 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
116 PM CDT FRI MAR 23 2007
.AVIATION...
AN UPPER LOW OVER BAJA CA WILL LIFT NORTHEASTWARD AND APPROACH THE
PANHANDLES BY SATURDAY MORNING. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL BE LIKELY THROUGH TONIGHT AND INTO SATURDAY
MORNING. IFR TO MVFR CONDITIONS CAN BE EXPECTED IN AND AROUND THE
CONVECTION...WHILE VFR CONDITIONS CAN BE EXPECTED OUTSIDE THE SHOWERS
AND STORMS. SOUTHERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL BE
POSSIBLE ACROSS THE PANHANDLES. SOME STORMS MAY REACH SEVERE LEVELS
AND ALSO PRODUCE VERY HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED
FLOODING.
SCHNEIDER
&&
.PREV DISCUSSION... /ISSUED 1227 PM CDT FRI MAR 23 2007/
UPDATE...
WILL UPDATE PRODUCTS MAINLY FOR CURRENT TRENDS AND TEMPORAL WORDING.
THE THUNDERSTORM THAT JUST MOVED ACROSS AMA IS A SIGN OF THINGS TO
COME ASSUMING WE CAN SCOUR OUT SOME OF THIS CLOUD COVER AND GET SOME
SURFACE HEATING. GFSBUFR PROG SOUNDINGS ARE SHOWING SBCAPES NEAR
2000J/KG THIS AFT ASSUMING WE CAN ACHIEVE MAX HEATING. SHEAR PROFILES
SUPPORT LARGE HAIL OVER ANY TORNADO THREAT. AN 18Z SOUNDING WILL BE
RELEASED TO SUPPORT ANY POTENTIAL SVR WX THIS PM. THE SEVERE THREAT
IS STILL EXPECTED TO TRANSITION TO A FLASH FLOODING THREAT TONIGHT AS
LARGE SCALE FORCING INCREASES WITH THE APPROACH OF THE UPPER LOW. FFA
HAS BEEN REISSUED TO COVER THIS THREAT.
HENNIG
PREV DISCUSSION... /ISSUED 312 AM CDT FRI MAR 23 2007/
DISCUSSION...
LARGE UPPER LEVEL CUTOFF LOW OVER BAJA CALIFORNIA IS EXPECTED TO
START LIFTING NORTHEAST ACROSS NORTHWEST MEXICO AND THEN ACROSS NEW
MEXICO THROUGH EARLY THIS WEEKEND. SUBTROPICAL PLUME HAS MOVED TO THE
EAST OF THE REGION...WHICH SHOULD ALLOW THE SUN TO WORK ON THE LOW
LEVEL MOISTURE THAT WILL BE BACKED ALL THE WAY UP TO THE MOUNTAINS IN
SOUTHEAST NEW MEXICO. ABUNDANT LOW LEVEL MOISTURE COMBINED WITH
DECENT MID LEVEL LAPSE RATES AND THE UPPER LEVEL JET APPROACHING
SOUTHEAST NEW MEXICO/WEST TEXAS WILL ALLOW FOR WIDESPREAD CONVECTION
TO DEVELOP THIS AFTERNOON ACROSS THE SOUTHEAST NEW MEXICO INTO WEST
TEXAS. THIS WHOLE SHIELD OF THUNDERSTORMS SHOULD THEN LIFT NORTH
NORTHEAST ACROSS THE PANHANDLES LATE THIS AFTERNOON INTO TONIGHT. WE
ALSO CAN NOT RULE OUT SOME CONVECTION DEVELOPING OVER OUR CWA IF
DAYTIME HEATING IS REALIZED. THE THUNDERSTORMS WILL PROBABLY DEVELOP
ALONG THE OLD OUTFLOW BOUNDARIES LEFT OVER FROM YESTERDAY/S
CONVECTION. SOME SEVERE STORMS WILL BE POSSIBLE GIVEN THE SHEAR
PROFILES AND THE INSTABILITY...SEE THE LATEST SWODY1 PRODUCT FROM SPC
FOR ALL OF THE DETAILS. WE WILL ALSO BE CONCERNED ABOUT HEAVY RAIN
GIVEN THE AMOUNT OF MOISTURE THAT THESE STORMS WILL BE ABLE TO FEED
ON. THE STORMS WILL ALSO TEND TO TO TRAIN GIVEN THE UPPER LEVEL WIND
PROFILES AND DIVERGENT FLOW ALOFT. THEREFORE...HAVE DECIDED TO ISSUE
A FLASH FLOOD WATCH FOR THE ENTIRE CWA FROM THIS AFTERNOON THROUGH
SATURDAY MORNING.
AGREE WITH EARLIER SHIFT THAT THIS UPPER LEVEL LOW MAY BE SLOW TO
LIFT OUT...MAYBE SLOWER THAN WHAT THE MODELS HAVE GOING. BOTH THE
NAM AND THE GFS ARE IN GOOD AGREEMENT ON THE MOVEMENT OF THE 500 MB
LOW CENTER...BUT WILL CONTINUE TO GO WITH A SLIGHTLY SLOWER
SOLUTION AND KEEP PRECIP IN THE FORECAST THROUGH SUNDAY. ALSO IT
LOOKS LIKE THE REST OF THE TROUGH THAT THE UPPER LOW LEAVES BEHIND
MOVES ACROSS THE AREA ON SUNDAY.
ONCE UPPER LOW LIFTS NORTHEAST AND AWAY FROM THE PANHANDLES...FLOW
BECOMES ZONAL AND SKIES CLEAR AND TEMPERATURES WARM UP AGAIN.
HOWEVER...ANOTHER STRONG UPPER LOW MOVES ACROSS THE CENTRAL ROCKIES
ON WEDNESDAY AND MOST OF THE PANHANDLES WILL LIKELY GET DRY
SLOTTED...BUT DRYLINE MAY HOLD IN THE EASTERN CWA LONG ENOUGH TO
GET STORMS GOING THERE...SO WILL LEAVE POPS AS IS.
OUTSIDE OF THE FIRST COUPLE OF DAYS...WENT WITH THE GFS MODEL FOR
TEMPERATURES IN THIS FORECAST.
THANKS FOR THE COORDINATION LUB AND PUB.
AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
99/99Hazardous weather outlook, Mar 23, 1:00 PM CDT, 2 hours 16 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI MAR 23 2007 OKZ001>003-TXZ001>020-241100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI MAR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT ACROSS THE PANHANDLES. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN WHICH COULD LEAD TO FLASH FLOODING. THEREFORE...A FLASH FLOOD WATCH IS IN EFFECT FROM NOON CDT TODAY THROUGH SATURDAY MORNING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. IN ADDITION TO THE HEAVY RAIN POTENTIAL...SEVERE THUNDERSTORMS MAY ALSO OCCUR PRODUCING LARGE HAIL AND DAMAGING WINDS MAINLY THIS AFTERNOON AND EVENING. SOUTH WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS WILL RESULT IN CAUTION ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLASH FLOODING. THE GREATEST THREAT OF HEAVY RAIN WILL BE DURING THE EARLY MORNING ON SATURDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY ACROSS EASTERN SECTIONS OF THE PANHANDLES. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS MAY BE ACTIVATED IN ISOLATED AREAS THROUGH TONIGHT. WEATHER OBSERVERS ARE REQUESTED TO CALL IN THEIR RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN AMARILLO. SCHNEIDER
In the hours before
Local storm report, Mar 23, 11:42 AM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1142 AM CDT FRI MAR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1141 AM HAIL 4 SW AMARILLO 35.16N 101.87W
03/23/2007 E0.88 INCH RANDALL TX TRAINED SPOTTER
NICKEL HAIL AT I-27 BETWEEN 45TH AND WESTERN
&&
CKLocal storm report, Mar 23, 11:46 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1146 AM CDT FRI MAR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1143 AM HAIL 7 S AMARILLO 35.10N 101.82W
03/23/2007 E0.88 INCH RANDALL TX BROADCAST MEDIA
&&
SMBSpecial weather statement, Mar 23, 12:53 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1253 PM CDT FRI MAR 23 2007 TXZ011-231900- OLDHAM- 1253 PM CDT FRI MAR 23 2007 ...STRONG THUNDERSTORM OVER SOUTHERN OLDHAM COUNTY... A STRONG THUNDERSTORM LOCATED OVER SOUTHERN OLDHAM COUNTY AROUND ADRIAN WILL MOVE NORTH NORTHEAST AT 30 MPH THROUGH 2 PM. THIS STORM WILL AFFECT ADRIAN AND CENTRAL OLDHAM COUNTY THROUGH 130 PM AND WILL LIKELY PRODUCE DEADLY CLOUD TO GROUND LIGHTNING...GUSTY WINDS OF 40 TO 50 MPH...AND ONE QUARTER TO ONE HALF INCH SIZE HAIL. PEOPLE IN OLDHAM COUNTY AND ESPECIALLY ADRIAN SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO MOVE TO SAFE SHELTER IF THREATENING WEATHER CONDITIONS APPROACHES YOUR LOCATION OR A WARNING IS ISSUED. SCHNEIDER
Local storm report, Mar 23, 2:13 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
213 PM CDT FRI MAR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL CHANNING 35.68N 102.33W
03/23/2007 E0.88 INCH HARTLEY TX CO-OP OBSERVER
HAIL COVERED THE GROUND
&&
SMBLocal storm report, Mar 23, 2:41 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
241 PM CDT FRI MAR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL 1 SW AMARILLO 35.19N 101.83W
03/23/2007 E0.88 INCH POTTER TX PUBLIC
&&
SMBLocal storm report, Mar 23, 2:44 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
244 PM CDT FRI MAR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL CACTUS 36.04N 102.01W
03/23/2007 M0.88 INCH MOORE TX FIRE DEPT/RESCUE
&&
SMBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:52 AM CDT | Flash Flood Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 32 hr |
| Mar 23, 10:46 AM CDT | Severe Thunderstorm Warning | AMA | Randall | 59 min |
| Mar 23, 11:42 AM CDT | Severe Thunderstorm Warning | AMA | Potter | 63 min |
| Mar 23, 1:28 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 62 min |
| Mar 23, 2:37 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 23 min |
| Mar 23, 3:57 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 49 min |
| Mar 23, 5:30 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 60 min |
| Mar 23, 6:30 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 60 min |
| Mar 23, 4:16 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 59 min |
| Mar 23, 5:11 PM CDT | Tornado Warning | AMA | Texas | 41 min |
| Mar 23, 5:25 PM CDT | Tornado Warning | AMA | Beaver | 35 min |
| Mar 23, 6:21 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.